Boy Brings 150 Fentanyl Pills to School With Intent to Sell!
Around 9:05 am last Friday, September 9th, the Bakersfield Police Department arrested a 13-year-old student at Chipman Junior High School in Bakersfield, California, for bringing 150 fentanyl pills to school with the intent to sell.
The student caused a school supervisor to overdose, according to the Bakersfield Police Department, and was charged with possession of a controlled substance for the purpose of sales. The young teen was taken to a juvenile hall after being arrested.
Fox News reported the pills were discovered on the student because of a search conducted after an (unrelated) altercation with another student. This led a school supervisor to find the hidden pills and inadvertently overdose.
The fentanyl pills were disguised as the popular opiate Percocet. Percocet is the brand name for the narcotic oxycodone mixed with a dose of Acetaminophen and acts as a powerful pain reliever.
In a report by KGET News, the male student had about $300 at the time of the search. Police officers could not determine if any pills had been sold at the school.
Dangerous Fentanyl Pills
The School Supervisor suffered an “inhalation” fentanyl overdose caused by inhaling the drug, according to the Police Department.
According to the Bakersfield Police Department, the supervisor did not ingest the pills. However, after opening the pill bottle to inspect the contents, he was exposed to the drug, which became an “inhalation hazard.” The supervisor was administered Narcan and then taken to a local hospital for treatment.
The Bakersfield City School District and Bakersfield Police Department are working to enforce students’ safety. They have recommended parents and guardians speak with their children about the grave dangers of fentanyl.
Fentanyl is 50 times more potent than heroin and 100 times stronger than morphine and is a synthetic opioid used to treat extreme and chronic pain.
Here are the signs of a fentanyl overdose:
- Limp body
- Cold or clammy skin
- Choking or gurgling sounds
- Slow, weak, or no breathing
- Small, constricted “pinpoint pupils”
- Falling asleep or losing consciousness
- Discolored skin, particularly the lips and nails
If you see anyone experiencing these symptoms, please call 911 immediately.